Acute generalized exanthematous pustulosis due to ceftriaxone: Report of a pediatric case with recurrence after positive patch test

Pediatr Dermatol. 2019 Jul;36(4):514-516. doi: 10.1111/pde.13838. Epub 2019 May 3.

Abstract

Acute generalized exanthematous pustulosis (AGEP) is seen uncommonly in children and sometimes shows atypical clinical features in this population. Patch testing can be used effectively in children for the confirmation of the culprit drug in cases of multiple drug use. Here, we report a rare, pediatric case of ceftriaxone-induced AGEP confirmed by patch testing with subsequent recurrence of the skin eruption.

Keywords: acute generalized exanthematous pustulosis; allergy; ceftriaxone; drug reaction; patch testing.

Publication types

  • Case Reports

MeSH terms

  • Acute Generalized Exanthematous Pustulosis / drug therapy*
  • Acute Generalized Exanthematous Pustulosis / etiology*
  • Acute Generalized Exanthematous Pustulosis / physiopathology
  • Ceftriaxone / adverse effects*
  • Ceftriaxone / therapeutic use
  • Child, Preschool
  • Drug Hypersensitivity / drug therapy
  • Drug Hypersensitivity / etiology
  • Drug Hypersensitivity / physiopathology
  • Humans
  • Male
  • Meningitis, Pneumococcal / diagnosis
  • Meningitis, Pneumococcal / drug therapy*
  • Methylprednisolone / therapeutic use*
  • Patch Tests / methods
  • Prognosis
  • Rare Diseases
  • Recurrence
  • Risk Assessment
  • Treatment Outcome

Substances

  • Ceftriaxone
  • Methylprednisolone